My blood pressure has been running low for several weeks. It's averaged about 97/55 but the diastolic number has been as low as 46. This morning my bp was 92/48. During these few weeks I've been experiencing some throat irritation and ear aches. One side of my throat feels a tad bit swollen when I swallow. A couple times when I was trying to eat I would get a sharper pain in my right ear and even my right eye would ache. I kept putting off going to the doctor just hoping it would go away. Finally after waking up the other morning, and It hurt to open my jaw all the way, I went to the doctor. He said I have a lot of inflammation and a ton of fluid behind my ears. He said my right ear looked especially bad. He thinks the ear and throat issues are being caused by a sinus infection. He prescribed Nasonex and a Z-pak. Well after taking it for a couple days I could feel a lot of fluid sloshing around in my ears that won't come out. I ended up calling the doctors office because I only had a day left of antibiotics and my ears were still bothering me. They called in a prescription for Cefuroxime. I failed to mention the blood pressure issue to my doctor. Do you think the problems I'm having could be causing my bp to be low? Could this be a sign of a bigger problem other than a sinus infection. Also I apparently have esophagitis from acid reflux per an endoscopy 3 weeks ago. I've been having chest and back aches but I assume it's from reflux.
Best to go in and get some heart testing, like an echocardiogram, since your pressure's low and though you have acid reflux, in women, a heart attack can sometimes feel like a case of heartburn. So, please don't delay!
I should mention that I'm 26 years old and have been in good health. What could be other causes of low blood pressure other than me heart? Could the bp issue also be something to do with my ears/throat?I've been having some chest and back achiness but not today. I can't still feel fluid in my ears and a little tenderness in my neck. You can't even get a Q-tip in my right ear. Wouldn't you think some of this would've resolved after 5 days on antibiotics?
Heart attacks can happen even in young people, as can congenital defects in heart valves. Since you are having no chest pain today, you might just make an appointment the soonest available with your doctor, not just to check your heart but about the fluid feeling in your ears & tenderness in your neck! Hopefully the will order a CBC with differential to assess the white blood cell components' numbers!
Usually, unless perhaps it is a very slow acting antibiotic like Cipro, you should notice an improvement with antibiotic in infection before this time. The doctors tell you never put q-tips in your ears. You might try using a warm damp washcloth and leaning your ear on it- something I think I remember from nursing school, where osmosis works to wick the fluid out of the high concentration in your ear canal to the lower concentration of the warm washcloth. I've been suggesting that to an immediate relative lately who has been feeling like fluid is in her ear. She uses hydrogen peroxide in her ears (don't try that with a doctor's okay)!
See PM about a number of reasons for low BP. You might also look on medhelp's dysautonomia forum, where a number of community members suffer from low blood pressure to dysfunction of their autonomic nervous system.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.